Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 94, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 5, 2011, 6:01 AM CDT for Poweshiek County, Iowa. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 6:01 AM CDT (11:01 UTC)
- Expired
- Jun 5, 2011, 6:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 105 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:15 AM CDT | HAIL 1 | 3 E Brooklyn, IA | RELAYED FROM WFO DVN |
| Jun 5, 6:15 AM CDT | HAIL 1 | Hartwick, IA | RELAYED FROM POWESHIEK COUNTY DISPATCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3326 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS53 KDMX 051101
SVRDMX
IAC157-051145-
/O.NEW.KDMX.SV.W.0094.110605T1101Z-110605T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
601 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 645 AM CDT
* AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROOKLYN...OR 16 MILES EAST OF GRINNELL...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
HARTWICK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 202 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4168 9231 4173 9276 4186 9276 4186 9230
4169 9229
TIME...MOT...LOC 1101Z 286DEG 28KT 4175 9239
WIND...HAIL 60MPH 1.00IN
$$
VACHALEK2 follow-up statements
138
WWUS53 KDMX 051122
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
622 AM CDT SUN JUN 5 2011
IAC157-051145-
/O.CON.KDMX.SV.W.0094.000000T0000Z-110605T1145Z/
POWESHIEK IA-
622 AM CDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
POWESHIEK COUNTY UNTIL 645 AM CDT...
AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROOKLYN...OR 14 MILES EAST OF GRINNELL...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HARTWICK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 201 AND 204. THIS
STORM HAS PRODUCED QUARTER SIZED HAIL BETWEEN BROOKLYN AND VICTOR AT
615 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4168 9231 4173 9276 4186 9276 4186 9230
4169 9229
TIME...MOT...LOC 1120Z 288DEG 19KT 4175 9243
WIND...HAIL 60MPH 1.00IN
$$
VACHALEK418
WWUS53 KDMX 051144
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
644 AM CDT SUN JUN 5 2011
IAC157-051153-
/O.EXP.KDMX.SV.W.0094.000000T0000Z-110605T1145Z/
POWESHIEK IA-
644 AM CDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN POWESHIEK COUNTY WILL
EXPIRE AT 645 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HAIL UP TO PENNY SIZE IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4168 9231 4173 9276 4186 9276 4186 9230
4169 9229
TIME...MOT...LOC 1143Z 288DEG 19KT 4169 9229
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:56 AM CDT, 5 minutes earlier.
Area forecast discussion, Jun 5, 5:56 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 556 AM CDT SUN JUN 5 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TODAY/... EXPECT EARLY MORNING PRECIPITATION TO PERSIST INTO BEGINNING OF PERIOD...ESPECIALLY ACROSS SOUTH...BUT WILL BEGIN TO DECREASE AS AXIS OF THETA-E WEAKENS AND PUSHES NORTHEAST. HAVE THEREFORE INCLUDED SLIGHT CHANCE MENTION FOR SOUTHERN CWA IN THE MORNING. COLD FRONT HAS BECOME LESS WELL DEFINED...BUT IS STILL NEAR THE IOWA/MISSOURI BORDER. THE FRONT WILL BEGIN TO LIFT NORTHWARD THROUGHOUT THE DAY...BRINGING CHANCES FOR THUNDERSTORMS DEVELOPMENT ALONG AND AHEAD OF IT...AS CAPE VALUES OF 2000-3000 J/KG SURGE NORTH WITH FRONT. SHEAR VALUES ALSO LOOK FAVORABLE FOR STORMS THAT DEVELOP TO HOLD TOGETHER...WHICH COULD LEAD TO A RISK FOR SEVERE WEATHER. STEEPER LAPSE RATES COULD ALLOW FOR SEVERE HAIL...AND DAMAGING WINDS. HAVE ONLY INCLUDED A CHANCE MENTION FOR STORMS ACROSS THE SOUTH IN THE AFTERNOON. FRONT WILL CONTINUE TO DECAY WHICH MAY NOT BE ENOUGH FORCING TO GET STORMS TO FIRE. .LONG TERM /TONIGHT THROUGH SATURDAY/... MAIN STORY FOR THE NEXT SEVERAL DAYS WILL BE THE RETURN OF THE WARM FRONT AND HOT WEATHER COMING UP FOR MONDAY AND TUESDAY. PATTERN REMAINS BLOCKED BY RIDGE OVER THE CENTRAL US FOR NOW. MOISTURE POOL JUST TO THE SOUTH OF THE STATE AT H850 WITH VERY WEAK RETURN FLOW ON THE BACK SIDE OF THE BOUNDARY EARLY SUNDAY. THE FRONT WILL GRADUALLY LIFT NORTH TONIGHT WITH SOME LIFT EXPECTED AS THE FRONT MIGRATES BACK NORTH OF THE REGION ON MONDAY IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE HIGH PLAINS. THIS SHOULD PRODUCE SOME SHOWERS AND THUNDERSTORMS OVER CENTRAL AND NORTHERN IOWA TONIGHT AND EARLY MONDAY...BEFORE MIXING TAKES OVER AND DIMINISHES THE LITTLE LOW LEVEL JET SUPPORT THAT OCCURS TONIGHT. THOUGH H850 TEMPS HAVE COOLED INTO THE UPPER TEENS AS OF 00Z SUN...TEMPS RAPIDLY WARM OVER THE SOUTHWEST AND SOME OF THIS WILL BE PULLED NORTHEAST BY MONDAY. MODELS SUGGESTING H850 TEMPS TO REACH THE LOW TO MID 20C RANGE BY MONDAY AFTERNOON...POSSIBLY TUESDAY AS WELL. BY MONDAY AFTERNOON HIGHS WILL REACH THE MID 90S WITH DEW POINTS IN THE MID TO UPPER 60S AS SOME MIXING IS EXPECTED. THIS WILL PUSH HEAT INDICES INTO THE MID TO UPPER 90 RANGE...POSSIBLY REACHING 100 IN THE SOUTH AND WEST. GIVEN THE EARLY OCCURRENCE OF SUCH SUMMER LIKE CONDITIONS...A HEAT ADVISORY MAY BE NEEDED TO ALERT THE PUBLIC. FOR NOW...WILL LET THE DAY SHIFT LOOK AT THIS ONCE MORE PRIOR TO ANY HEADLINES. AT H700...TEMPS WILL WARM TO +10C TO +12C BOTH MONDAY AND TUESDAY AND WITH LITTLE FORCING OR SFC CONVERGENCE TO SPEAK OF THE AREA SHOULD REMAIN QUIET. THE ONLY CHANCE FOR ANY STORMS WILL LIKELY BE OVER THE FAR NORTH...GIVEN THE PROXIMITY OF THE FRONT ACROSS SOUTHERN MN. FOR NOW...WILL LEAVE DRY. LITTLE CHANGE IS EXPECTED ON TUESDAY WITH SIMILAR CONDITIONS... THOUGH SLIGHTLY COOLER ALOFT. ALONG WITH THIS SOME CLOUDS ARE EXPECTED AND HAVE TRIMMED HIGHS A FEW DEGREES. WINDS INCREASE ALOFT ON TUESDAY AND WILL HAVE LITTLE TROUBLE MIXING IN THE AFTERNOON. THIS MAY ALSO TEND TO HOLD TEMPS DOWN A BIT. WINDS SHOULD APPROACH 30 MPH AT TIMES WITH HIGHER GUSTS CENTRAL AND WEST. AS THE TROUGH WEST DEEPENS ON TUESDAY NIGHT AND WEDNESDAY...SOME SCT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. BOTH MONDAY NIGHT AND TUESDAY NIGHT LOOK RATHER WARM...WITH LOWS IN THE LOWER 70S. THIS WILL LEAD TO ANOTHER WARM DAY ON WEDNESDAY SOUTH PRIOR TO FRONTAL ARRIVAL AS HIGHS REACH THE MID 80S NORTH TO LOWER 90S SOUTH. BY WED EVENING STORMS FIRING ALONG THE BOUNDARY SHOULD HELP PUSH IT SOUTH OF THE STATE WITH A BREAK ON THE WAY FOR THURSDAY PRIOR TO THE FRONT LIFTING BACK TO THE NORTH AGAIN FRIDAY AND SATURDAY. WITH HOT DOME TO THE SOUTH AND MOISTURE POOL GOING NOWHERE...REPEATED RAINFALL FROM THURSDAY THROUGH SATURDAY MAY RESULT IN HEAVY PRECIP AMOUNTS OVER CENTRAL OR SOUTHERN IOWA. AT THIS POINT...RATHER DIFFICULT TO FAVOR ONE AREA OVER ANOTHER. SOME CONCERNS FOR NOW IS THAT THE MODELS MAY BE TOO BULLISH ON KEEPING THE FRONT IN SOUTHERN IA. THIS ALL HINGES ON WHETHER A STRONGER SFC LOW DEVELOPS OVER THE SOUTHERN PLAINS AND HOW FAR NORTH THAT LOW TRACKS. THE 00Z GEM HAS THE LOW MUCH FARTHER SOUTH...COMPARED TO THE GFS/EURO MODEL. TEMPS WILL COME DOWN ONCE THE CONVECTION BEGINS...THOUGH WITH HUMIDITY LEVELS INCREASING THE COMFORT METER WILL PROBABLY REMAIN LOW. A STRONGER NORTHERN STREAM SHORTWAVE BY SATURDAY SHOULD HELP TO PUSH ACTIVITY EAST OF REGION FOR A DAY OR TWO. && .AVIATION...05/12Z BAND OF CONVECTION WILL CONTINUE ACROSS SOUTHEASTERN IOWA...AFFECTING KDSM AND KOTM IN THE MORNING. FOG AT KOTM WILL LIFT QUICKLY AS WINDS INCREASE WITH PASSING CONVECTION. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS SITES. THUNDERSTORMS COULD DEVELOP ALONG A WEAK COLD FRONT WHICH WILL PUSH NORTHWARD ACROSS AREA. TIMING OF STORMS IS TOO UNCERTAIN ATTM...SO HAVE ONLY INCLUDED CB MENTION. COULD AGAIN SEE FOG AT KOTM TOWARDS END OF PERIOD WITH AMPLE MOISTURE AND LIGHTER WINDS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AW LONG TERM...REV AVIATION...AW
Hazardous weather outlook, Jun 5, 4:11 AM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 AM CDT SUN JUN 5 2011 IAZ023>028-033>039-044-045-060915- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE WITH QUARTER SIZED HAIL AND 60 MPH WINDS MAINLY THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT THIS TIME. HEAVY RAINFALL MAY ALSO OCCUR WITH SOME OF THE STORMS LATER IN THE WEEK...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME. IAZ004-060915- EMMET- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND INTO TONIGHT. A SEVERE STORM MAY OCCUR. A FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST FORK DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ046>050-057>062-070>075-081>086-092>097-060915- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS WITH QUARTER SIZED HAIL AND 60 MPH WINDS POSSIBLE BOTH THIS MORNING AND THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL PEAK TO NEAR 100 DEGREES DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. IAZ005>007-015>017-060915- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 411 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A SEVERE THUNDERSTORM MAY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH HOTTER AND MORE HUMID WEATHER IS EXPECTED MONDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL PEAK IN THE MID TO UPPER 90S DURING THE AFTERNOON AND EVENING HOURS ON BOTH OF THOSE DAYS. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. A SEVERE STORM MAY OCCUR. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REV
In the hours before
Special weather statement, Jun 5, 3:52 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 352 AM CDT SUN JUN 5 2011 IAZ074-075-050945- MAHASKA-MARION- 352 AM CDT SUN JUN 5 2011 ...STRONG STORMS TO MOVE EAST... AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES NORTHWEST OF OSKALOOSA...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORMS WILL BE NEAR... LEIGHTON BY 400 AM CDT... OSKALOOSA AND BEACON BY 415 AM CDT... UNIVERSITY PARK BY 420 AM CDT... KEOMAH VILLAGE BY 425 AM CDT... ROSE HILL AND 7 MILES NORTH OF OSKALOOSA AIRPORT BY 435 AM CDT... 7 MILES NORTH OF FREMONT BY 440 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. WILKINS
Local storm report, Jun 5, 4:14 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
414 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM HAIL PELLA 41.41N 92.92W
06/05/2011 E0.88 INCH MARION IA TRAINED SPOTTER
0400 AM HAIL PELLA 41.41N 92.92W
06/05/2011 E0.88 INCH MARION IA TRAINED SPOTTER
&&
AWLocal storm report, Jun 5, 4:43 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
443 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HAIL 1 WNW OSKALOOSA 41.30N 92.66W
06/05/2011 E0.88 INCH MAHASKA IA TRAINED SPOTTER
DIME TO NICKEL HAIL.
&&
RVACHALELocal storm report, Jun 5, 4:45 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM HAIL BEACON 41.27N 92.68W
06/05/2011 M1.75 INCH MAHASKA IA TRAINED SPOTTER
&&
RVACHALELocal storm report, Jun 5, 4:57 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM HAIL BEACON 41.27N 92.68W
06/05/2011 E2.00 INCH MAHASKA IA TRAINED SPOTTER
&&
AWLocal storm report, Jun 5, 5:58 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
558 AM CDT SUN JUN 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL 3 NE PALMER 42.66N 94.56W
06/04/2011 E1.00 INCH POCAHONTAS IA PUBLIC
MOSTLY HALF INCH HAIL WITH A FEW ONE INCH STONES. SEVERAL
TWO INCH IN DIAMETER TREE LIMBS SNAPPED.
0420 AM HAIL 3 NE PALMER 42.66N 94.56W
06/04/2011 E1.00 INCH POCAHONTAS IA PUBLIC
MOSTLY HALF INCH HAIL WITH A FEW EMBEDDED ONE INCH HAIL
STONES. SOME CORN LEAVES STRIPPED IN FARM FIELDS. HAIL
DAMAGE SWATH NOTED FROM 1 MILE NORTH TO 1.5 MILES SOUTH
OF LOCATION.
0420 AM HAIL 3 N PALMER 42.67N 94.60W
06/04/2011 E1.25 INCH POCAHONTAS IA PUBLIC
PRIMARILY QUARTER SIZED HAIL WITH A FEW LARGER STONES.
SOME DAMAGE TO CORN CROPS.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:59 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 46 min |
| Jun 5, 4:38 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 52 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.